Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 295, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1998, 3:32 PM CDT for Bedford County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 10, 1998, 4:20 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 102032 RRA SVRBNA TNC003-102120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 420 PM CDT * AT 328 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF LEWISBURG MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... POPLINS CROSSROADS AT 340 PM CDT WHEEL AT 340 PM CDT PLEASANT GROVE AT 345 PM CDT SHELBYVILLE AT 355 PM CDT DEASON AT 400 PM CDT FLAT CREEK AT 405 PM CDT SINGLETON AT 410 PM CDT DAMAGIBNG WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:50 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 10, 1:50 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT WED JUN 10 1998 LOOKS AS THOUGH WE WL REMAIN HOT AND MUGGY AS MARITIME TROPICAL AIR MASS REMAINS ANCHORED OVR FA. W/ LACK OF FOCUSING MECHANISM...WUD ONLY SUGGEST SLGT POPS NEXT COUPLE OF AFTERNOONS TO COVER ANY ISLD CONVECTION. SW FLOW WL REMAIN IN PLACE AND XPCT GUD INSTABILITY TO PERSIST AT LEAST THRU PD 4. W/ RELATIVELY TIGHT SFC PRES GRADIENT IN PLACE OVR FA DURG NEXT COUPLE OF DAYS...FWC WIND SPEED VALUES NOT COMPLETELY OUT OF LINE. THINK SUSTAINED 15 MPH LOOKS GUD FOR PD 2...AND MIGHT EVEN THROW IN BREEZY IN ZFP WORDING. OTRW...IT LOOKS LIKE P/C DAYS W/ TEMPS RUNNING NEAR FWC GUIDANCE VALUES. 72/90/72/91 1212 08
In the hours before
Local storm report, Jun 10, 10:29 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM TN .88 INCH HAIL
06/10/98 SUMNER PUBLIC REPORTED NICKEL
SIZE HAIL 2 MILES NE OF
GOODLETTSVILLE
0930 AM GOODLETTSVILLE TN WIND DAMAGE
06/10/98 DAVIDSON COUNTY EMA REPORTED TREES
BLOWN DOWN
0940 AM GOODLETTSVILLE TN 1.75 INCH HAIL
06/10/98 DAVIDSON PUBLIC REPORTED GOLF BALL
SIZE HAIL
STEIGERWALDTLocal storm report, Jun 10, 10:29 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM TN .88 INCH HAIL
06/10/98 SUMNER PUBLIC REPORTED NICKEL
SIZE HAIL 2 MILES NE OF
GOODLETTSVILLE
0930 AM GOODLETTSVILLE TN WIND DAMAGE
06/10/98 DAVIDSON COUNTY EMA REPORTED TREES
BLOWN DOWN
0940 AM GOODLETTSVILLE TN 1.75 INCH HAIL
06/10/98 DAVIDSON PUBLIC REPORTED GOLF BALL
SIZE HAIL
STEIGERWALDTLocal storm report, Jun 10, 11:05 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 7 SW COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM LOCAL LAW ENFORCEMENT REPORTED
A TREE DOWN AT DITTY.
END/ORCHANIANLocal storm report, Jun 10, 11:05 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 7 SW COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM LOCAL LAW ENFORCEMENT REPORTED
A TREE DOWN AT DITTY.
END/ORCHANIANLocal storm report, Jun 10, 12:38 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1046 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON REPORTED BY EMA
1049 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON NEAR NASHVILLE INT'L
AIRPORT REPORTED BY EMA
1110 AM CLARKSVILLE TN FLOODING
06/10/98 MONTGOMERY REPORTED BY LAW
ENFORCEMENT
1118 AM TN FLOODING
06/10/98 ROBERTSON REPORTED BY EMA
1127 AM PLEASANT VIEW TN FLOODING
06/10/98 CANNON REPORTED BY EMA
1130 AM GOODLETTSVILLE TN FLOODING
06/10/98 DAVIDSON REPORTED BY EMA
1130 AM COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM REPORTED BY SHERIFF
1145 AM TN FLOODING
06/10/98 MACON COUNTY WIDE REPORTED BY
SHERIFF
1147 AM TN FLOODING
06/10/98 PUTNAM REPORTED BY SHERIFF
1155 AM TN FLOO&DING
06/10/98 SMITH COUNTY WIDE REPORTED BY
SHERIFF
1159 AM TN FLOODING
06/10/98 TROUSDALE REPORTED BY SHERIFFLocal storm report, Jun 10, 12:38 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1046 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON REPORTED BY EMA
1049 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON NEAR NASHVILLE INT'L
AIRPORT REPORTED BY EMA
1110 AM CLARKSVILLE TN FLOODING
06/10/98 MONTGOMERY REPORTED BY LAW
ENFORCEMENT
1118 AM TN FLOODING
06/10/98 ROBERTSON REPORTED BY EMA
1127 AM PLEASANT VIEW TN FLOODING
06/10/98 CANNON REPORTED BY EMA
1130 AM GOODLETTSVILLE TN FLOODING
06/10/98 DAVIDSON REPORTED BY EMA
1130 AM COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM REPORTED BY SHERIFF
1145 AM TN FLOODING
06/10/98 MACON COUNTY WIDE REPORTED BY
SHERIFF
1147 AM TN FLOODING
06/10/98 PUTNAM REPORTED BY SHERIFF
1155 AM TN FLOO&DING
06/10/98 SMITH COUNTY WIDE REPORTED BY
SHERIFF
1159 AM TN FLOODING
06/10/98 TROUSDALE REPORTED BY SHERIFFThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 20 min |
| Jun 9, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 9, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Jun 10, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 46 min |
| Jun 10, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 10, 9:24 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 2 hr |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 2 hr |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 46 min |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale, Wilson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Jackson | 3 hr |
| Jun 10, 10:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 46 min |
| Jun 10, 10:41 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 34 min |
| Jun 10, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 36 min |
| Jun 10, 11:11 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 49 min |
| Jun 10, 11:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 51 min |
| Jun 10, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 31 min |
| Jun 10, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Bledsoe, Sequatchie, Van Buren, Warren | 2 hr |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Coffee, Grundy | 2 hr |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 52 min |
| Jun 10, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion, Sequatchie | 62 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 44 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 65 min |
| Jun 10, 3:23 PM CDT | Tornado Warning | OHX | Marshall | 32 min |
| Jun 10, 3:49 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 48 min |
| Jun 10, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 49 min |
| Jun 10, 4:53 PM CDT | Tornado Warning | OHX | Giles, Marshall | 47 min |
| Jun 10, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 10, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.